MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ BRONCHOSCOPE (FLEXIBLE OR RIGID)

COOK ENDOSCOPY CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number G47742
Medical Device Problem Codes Solder Joint Fracture (2324); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with damage to the coating and the sheath.The cups were detached from the sheath and not returned.The coiled catheter had been stretched out and part of the wire is unraveling.A portion of the sheath has been pulled back and is exposing.5 cm of the coiled catheter.A review of the drive wire identified the solder joint between the drive wire and link wires is broken.The broken solder joint would result in the cups being unable to close.The remaining sheath portion of the device was measured and determined that at most a 6 cm of the device was not returned.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: due to the condition of the returned device, a complete evaluation was not possible.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all captura bronch biopsy forceps no spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a bronchostomy, the physician used a cook captura bronch biopsy forceps no spike.It was reported that the forceps lodged in the scope.When the scope was pulled out, the sheath was damaged and unable to be pulled out from the scope.There was no reportable information at this time.The device was returned on (b)(6) 2021.The forceps was returned without the cups.There was damage to the distal end of the sheath.A review of the drive wire identified the solder joint between the drive wire and link wires is broken.The broken solder joint would result in the cups being unable to close.[subject of report] a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE
Common Device Name
EOQ BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key12860717
Report Number1037905-2021-00652
Device Sequence Number4608999
Product Code EOQ
UDI-Device Identifier00827002477421
UDI-Public(01)00827002477421(17)240602(10)W4477418
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K163377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberG47742
Device Catalogue NumberDBF-1.8-S
Device Lot NumberW4477418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL.
Patient SexUnknown